Not sure what to do - clear RT3 with T3 or continue NDT?

I posted my latest bloods recently and got some helpful info about the high ferritin. I reduced my NDT from 3 to 2 3/4 grains, as the T3 is over range. I didn't notice any major hyper symptoms, but am getting palps- which has always been a problem anyway being hypo. This reduced dose will presumably lower the T4 as well, but I am not sure it will affect RT3, which is high. I started taking milk thistle seed today. I am addressing cortisol issues with adaptogens. Do I 'wait and see' with the reduced NDT dose, or switch to T3 to clear the RT3. I feel much better than I did last year but am still functioning at about 60% of normal, with fatigue being the major issue. I keep deciding to take T3 only, take one tablet (25mg) in the morning and then chicken out and go back to the NDT (1 grain) in the afternoon. I know this is not good and need to pin my colours to the mast.

TSH 0.01 (.27-4.2)

Free T4 21.8 (12-22)

Free T3 7.7 (3.1-6.8)

Reverse T3 33 (10-24)

I had some other tests done which are on my previous post. The TFTs are the important ones at the moment.

5 Replies

oldestnewest
  • Hi Scazz 😃

    Have you discussed with Sarah?

    Have you got any links about rT3? Here are some of mine

    restartmed.com/reverse-t3/

    rt3-adrenals.org/reverse_t3...

    stopthethyroidmadness.com/r... (mentions NDT)

    Everything I've read suggests T3 only for a while.

    I know you've a lot going on, I hope you can get this sorted.

    Susie x

  • Hi Susie, yes I emailed Sarah last week, but haven't had a reply yet and don't want to wait until I start feeling like doo-doos again. I have looked at the articles. The first one is really good. He talks about what tests to do for inflammation. Chronic inflammation causes high RT3 so maybe the cause of the high ferritin will give some clues. (Off to the GP in a couple of weeks). Thanks for that.

  • How do you know you're not just overmedicated? rT3 rises when FT3 is too high, and yours is over the reference range. If you lower your dose, FT3, rT3, and FT4 will all come down. Fatigue is a symptom of overmedication too. Ask any Graves' patient. We're exhausted.

    The graphic on this page shows how rT3 can rise when FT3 is too high: tiredthyroid.com/blog/2015/...

  • Hi HIFL, I am not sure I am not overmedicated, if you see what I mean, but I could address that by dosing with T3 only at a lower rate. I think on balance, I'll stick with a lowered dose and test again in 6 weeks. Then I'll know if the RT3 is still a problem. thanks.

  • btw, I feel like that guy on the Fast Show who agrees with what everyone says and then, at the end says, 'I don't know what to do!'

You may also like...